Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Feb 8, 2017, 2:17 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 9, 2017, 5:00 AM MST. It was in force for 24 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2017, 2:17 PM MST (21:17 UTC)
- In effect from
- Feb 9, 2017, 5:00 AM MST
- Expired
- Feb 10, 2017, 4:49 AM MST
- In force
- 24 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 6:00 AM MST | SNOW 1 | 5 Se Reed Point, MT | |
| Feb 9, 6:30 AM MST | SNOW 1.1 | 2 Ssw Livingston, MT | |
| Feb 9, 7:00 AM MST | SNOW 1 | 11 Sse Big Timber, MT | |
| Feb 9, 7:00 AM MST | SNOW 1.2 | 7 Ese Livingston, MT | |
| Feb 9, 7:00 AM MST | SNOW 2 | Mcleod, MT | |
| Feb 9, 7:45 AM MST | SNOW 1.9 | Big Timber, MT | |
| Feb 9, 8:15 AM MST | NON-TSTM WND GST 54 | 6 Ene Livingston, MT | |
| Feb 9, 8:15 AM MST | NON-TSTM WND GST 56 | 3 Ene Livingston, MT | |
| Feb 9, 11:00 AM MST | NON-TSTM WND GST 53 | 2 Wsw Livingston, MT | |
| Feb 9, 11:30 AM MST | NON-TSTM WND GST 67 | 3 Ene Livingston, MT | |
| Feb 9, 11:35 AM MST | NON-TSTM WND GST 55 | 13 Ssw Greycliff, MT | |
| Feb 9, 1:20 PM MST | NON-TSTM WND GST 51 | 2 Ssw Big Timber, MT | |
| Feb 9, 1:30 PM MST | NON-TSTM WND GST 67 | 2 Wsw Livingston, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS75 KBYZ 082117 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 217 PM MST Wed Feb 8 2017 MTZ065-066-092130- /O.UPG.KBYZ.HW.A.0002.170209T1200Z-170210T1200Z/ /O.NEW.KBYZ.HW.W.0002.170209T1200Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 217 PM MST Wed Feb 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from 5 AM Thursday to 5 AM MST Friday. The High Wind Watch is no longer in effect. * TIMING...Period of strong and gusty winds Thursday morning through Friday morning. Strongest winds will be late Thursday night. * IMPACTS...Hazardous crosswinds along Interstate 90 from Livingston to Springdale. * BLOWING SNOW...Areas of blowing snow are possible early Thursday morning until temperatures warm above freezing. * WINDS...Southwest wind gusts 65 mph to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ041-092130- /O.UPG.KBYZ.HW.A.0002.170209T1200Z-170210T1200Z/ /O.NEW.KBYZ.HW.W.0002.170209T1200Z-170210T1200Z/ Northern Sweet Grass- Including the city of Big Timber 217 PM MST Wed Feb 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from 5 AM Thursday to 5 AM MST Friday. The High Wind Watch is no longer in effect. * TIMING...Period of strong and gusty winds late tonight through Late Thursday night. * IMPACTS...Hazardous crosswinds along Interstate 90 from Springdale to Big Timber and to Greycliff as well as Highway 191 near Big Timber. * BLOWING SNOW...Areas of blowing snow are possible early Thursday morning until temperatures warm above freezing. * WINDS...Southwest wind gusts 60 mph to 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. $$ http://weather.gov/Billings
5 follow-up statements
449 WWUS75 KBYZ 091047 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 347 AM MST Thu Feb 9 2017 MTZ065-066-101100- /O.CON.KBYZ.HW.W.0002.170209T1200Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 347 AM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Livingston to Springdale. * WINDS...Southwest wind gusts 65 mph to 80 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ041-101100- /O.CON.KBYZ.HW.W.0002.170209T1200Z-170210T1200Z/ Northern Sweet Grass- Including the city of Big Timber 347 AM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Springdale to Big Timber and to Greycliff as well as Highway 191 near Big Timber. * WINDS...Southwest wind gusts 60 mph to 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. $$ http://weather.gov/Billings
717 WWUS75 KBYZ 091631 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 931 AM MST Thu Feb 9 2017 MTZ028-100600- /O.EXB.KBYZ.HW.W.0002.000000T0000Z-170210T0600Z/ Southern Wheatland- Including the city of Harlowton 931 AM MST Thu Feb 9 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... The National Weather Service in Billings has issued a High Wind Warning...which is in effect until 11 PM MST this evening. * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late tonight. * IMPACTS...Hazardous crosswinds along Highway 191 from Big Timber to Harlowton * WINDS...Southwest wind gusts 55 mph to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ065-066-101200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 931 AM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Livingston to Springdale. * WINDS...Southwest wind gusts 65 mph to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ041-101200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Northern Sweet Grass- Including the city of Big Timber 931 AM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Springdale to Big Timber and to Greycliff as well as Highway 191 near Big Timber. * WINDS...Southwest wind gusts 60 mph to 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. $$ http://weather.gov/Billings
369 WWUS75 KBYZ 092220 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 320 PM MST Thu Feb 9 2017 MTZ065-066-101200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 320 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Livingston to Springdale. * WINDS...Southwest wind gusts 65 mph to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ041-101200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Northern Sweet Grass- Including the city of Big Timber 320 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Springdale to Big Timber and to Greycliff as well as Highway 191 near Big Timber. * WINDS...Southwest wind gusts 60 mph to 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. $$ MTZ028-100600- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T0600Z/ Southern Wheatland- Including the city of Harlowton 320 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late this afternoon and early this evening. * IMPACTS...Hazardous crosswinds along Highway 191 from Big Timber to Harlowton * WINDS...Southwest wind gusts 55 mph to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
913 WWUS75 KBYZ 100357 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 857 PM MST Thu Feb 9 2017 MTZ041-100500- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Northern Sweet Grass- Including the city of Big Timber 857 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Southwest winds 25 to 40 mph with gusts around 50 mph can be expected through tonight, but very high winds are no longer expected. Therefore, the high wind warning has been cancelled. $$ MTZ028-100500- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-170210T0600Z/ Southern Wheatland- Including the city of Harlowton 857 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. West winds 25 to 35 mph with gusts around 50 mph can be expected tonight, but very high winds are no longer expected. Therefore, the high wind warning has been cancelled. $$ MTZ065-066-101200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 857 PM MST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...Period of strong and gusty winds into Friday morning. Strongest winds will be late tonight. * IMPACTS...Hazardous crosswinds along Interstate 90 from Livingston to Springdale. * WINDS...Fishtail has gusted to 67 mph this evening. Expect southwest wind gusts 65 mph to 75 mph to continue through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
449 WWUS75 KBYZ 101149 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 449 AM MST Fri Feb 10 2017 MTZ065-066-101300- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-170210T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 449 AM MST Fri Feb 10 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Winds have decreased in the Livingston area and Beartooth Foothills. Therefore the High Wind Warning has been cancelled. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 8, 9:43 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 8, 9:43 AM MST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Billings MT
943 AM MST Wed Feb 8 2017
.UPDATE...
Two updates were made this morning. The first, and most important
update, was to increase winds in eastern Carbon county along
Highway 212 and 310. Cold air in the Bighorn Basin is draining
north through eastern Carbon county into Rock Creek and the
Clark's Fork river valley. With fresh snowfall on the ground from
last night we have been receiving reports of significant blowing
snow. This has reduced visibilities to near zero at times and
Carbon county has shut down Highway 212 from Joliet to Red Lodge.
As we warm up a little bit this afternoon, we'll see the cold
drainage winds subside. To account for these current conditions
raised the winds along US 212 and 310 and added areas of blowing
snow until early this afternoon.
The second update involved increasing snow chances as northwest
flow aloft, and a jet streak moving overhead this morning through
tonight. This will generate additional chances for snow (mostly
west of Forsyth and Lame Deer). Accumulations will be mostly
light outside of any banding off the Crazy and Snowy mountains.
The mountains, and to a lesser extent the upper foothills, will
see additional snow amounts this afternoon and tonight of 2 to 4
inches. Dobbs
&&
.SHORT TERM...valid for Tdy and Thu...
Snow is winding down quickly this morning...with some potential
for clearing this morning. Advisories have been cancelled across
the region.
Cyclonic flow aloft and weak energy will allow scattered snow
showers to linger over portions of the area today. Another push of
Pacific moisture will bring another round of snow to the
southwest mountains this evening. Weak waves of energy in the flow
may allow a few showers making it out onto the plains through
Thursday. Meanwhile, ridging will build over the Northern Rockies
with leeside troffing developing at the surface, setting up a
period of strong downsloping across the area with increasing
temperatures and strong gap flow winds. Have issued High Wind
Watch for Thursday morning through Friday morning, as local
guidance continues to look very good for highlights in Livingston,
nye, and Big Timber, but feel is a little early to issue
Advisories or Warnings at this time. Blowing snow continues to be
a concern across the west early Thursday, but questions remain on
how fast the temperatures warm and how will that mitigate
blowing/drifting snow.
High temps today will range from the single digits across the
east, to the teens and 20s across the west. Expect significantly
warmer temps on Thursday, with highs in the 40s to near 50
degrees for most places with downsloping winds over the area. AAG
.LONG TERM...valid for Fri...Sat...Sun...Mon...Tue...
Friday the remnants of an upstream ridge move across the
Continental Divide bringing warmer air aloft and a zonal flow
supports leeside troughing. Combined with what looks to be a dry
airmass expect sunny skies to try and melt the snow and push the
temperatures into the mid 40s. This is about 5 degrees below the
lowest ensemble guidance member but expect snow influences and
drainage winds to take a couple of degrees off high temperature
potential. Saturday a shortwave breaks across the area with a
Pacific front moving through in the morning hours. This will bring
a chance for shower activity but system will be moving fast so
amounts would be limited. Will be cooler behind the front. Friday
and Saturday will see a better chance for snow showers in the
mountains but do not expect much in the way of accumulations.
The remainder of the extended features an upper level ridge
positively tilting into Montana from the Great Basin with a
northerly flow aloft. Cold air trapped west of the divide will
support downslope pressure gradients but northerly flow aloft and
areas of snow cover will keep temperatures in the mid 40s at best
despite plenty of sunshine and breezy conditions. borsum
&&
.AVIATION...
Scattered snow showers are possible across the plains today,
generally west of KMLS. VFR will prevail today with conditions
down to MVFR possible under the heaviest showers. The mountains
will continue to see snow shower activity with obscurations.
Additional light snow develops this evening for KLVM and KBIL and
expect areas of MVFR ceilings with brief reductions of visibility.
borsum/STP
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Thu Fri Sat Sun Mon Tue
-------------------------------------------------------
BIL 014 011/044 035/045 026/037 019/036 022/040 022/040
2/J 32/J 11/B 12/J 10/U 00/U 11/B
LVM 023 023/050 036/048 027/037 015/037 023/042 021/043
4/J 44/W 33/W 23/J 11/N 01/N 11/B
HDN 013 005/044 033/044 023/038 013/035 015/039 016/039
2/J 22/J 11/B 12/J 11/U 00/U 11/B
MLS 008 901/038 032/042 025/037 017/034 019/037 020/037
1/B 12/J 10/B 11/B 10/U 00/U 01/B
4BQ 012 003/043 031/045 026/038 015/036 018/039 019/038
1/E 12/J 11/E 12/J 10/U 00/U 01/B
BHK 005 905/039 032/042 024/036 016/032 018/035 018/034
1/B 02/J 10/B 11/N 10/U 00/U 01/B
SHR 020 012/048 032/046 024/037 013/035 016/042 019/040
2/J 21/B 11/E 13/J 10/U 00/U 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from late tonight through late
Thursday night FOR ZONES 41-65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Feb 8, 4:14 AM MST, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 414 AM MST Wed Feb 8 2017 MTZ034-041-065-066-081215- Northern Stillwater-Northern Sweet Grass-Livingston Area- Beartooth Foothills- 414 AM MST Wed Feb 8 2017 This Hazardous Weather Outlook is for portions of south central Montana. * Potential Impacts: Dangerous cross winds along Interstate 90 from Big Timber to Livingston...United States Highway 191 from Big Timber to Melville and local roads around Nye. * Timing: Thursday and Thursday evening. * Wind: Southwest 50 to 70 mph with higher gusts possible. * Drifting snow: Local spots of drifting snow early Thursday morning before temperatures warm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
In the hours before
Special weather statement, Feb 8, 8:47 AM MST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Billings MT
847 AM MST WED FEB 8 2017
MTZ039-056-081745-
Red Lodge Foothills-Eastern Carbon-
847 AM MST WED FEB 8 2017
...BLOWING SNOW ALONG HIGHWAY 212 FROM RED LODGE TO ROCKVALE...
At 845 AM areas of blowing snow have dramatically reduced
visibilities to near zero along Highway 212. Severe driving
conditions are being reported. Winds should decrease along with
improving conditions later this morning.
Winds around 25 to 35 mph can be expected.
Locations impacted include...
Bridger, Joliet, Fromberg, Bearcreek, Warren, Edgar, Belfry,
Rockvale, Boyd, Roberts, Fox and Silesia.
LAT...LON 4501 10920 4515 10919 4523 10924 4525 10937
4545 10918 4561 10882 4558 10880 4555 10880
4555 10878 4550 10874 4522 10870 4522 10864
4501 10860
TIME...MOT...LOC 1541Z 261DEG 0KT 4521 10911
DobbsLocal storm report, Feb 8, 9:21 AM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
921 AM MST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM SNOW 5 S BILLINGS 45.72N 108.52W
02/08/2017 M1.5 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 4 ENE HUNTLEY 45.94N 108.25W
02/08/2017 M1.7 INCH YELLOWSTONE MT CO-OP OBSERVER
0800 AM SNOW 1 NNW PRYOR 45.43N 108.54W
02/08/2017 M3.0 INCH BIG HORN MT CO-OP OBSERVER
0800 AM HEAVY SNOW SPRINGDALE 45.74N 110.23W
02/08/2017 M7.0 INCH PARK MT CO-OP OBSERVER
0800 AM SNOW 1 W BIG HORN 44.68N 107.01W
02/08/2017 M2.0 INCH SHERIDAN WY CO-OP OBSERVER
0800 AM SNOW 6 ENE LIVINGSTON 45.70N 110.45W
02/08/2017 M2.0 INCH PARK MT CO-OP OBSERVER
0800 AM SNOW BIG TIMBER 45.83N 109.95W
02/08/2017 M3.9 INCH SWEET GRASS MT COCORAHS
0800 AM SNOW 1 WSW LIVINGSTON 45.66N 110.58W
02/08/2017 M5.8 INCH PARK MT COCORAHS
0800 AM SNOW 7 SW BILLINGS 45.71N 108.65W
02/08/2017 M3.0 INCH YELLOWSTONE MT COCORAHS
0730 AM SNOW 3 WNW BILLINGS 45.80N 108.60W
02/08/2017 M2.0 INCH YELLOWSTONE MT COCORAHS
0728 AM SNOW 3 SW RED LODGE 45.16N 109.29W
02/08/2017 M3.0 INCH CARBON MT COCORAHS
0718 AM SNOW 4 WSW BILLINGS 45.76N 108.61W
02/08/2017 M2.0 INCH YELLOWSTONE MT COCORAHS
0700 AM SNOW 5 SE KLEIN 46.35N 108.48W
02/08/2017 M1.5 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW RYEGATE 46.30N 109.26W
02/08/2017 M1.5 INCH GOLDEN VALLEY MT COCORAHS
0700 AM SNOW 8 E COLUMBUS 45.62N 109.10W
02/08/2017 M3.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW 2 W STORY 44.58N 106.93W
02/08/2017 M1.2 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 4 E BANNER 44.62N 106.80W
02/08/2017 M2.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 3 SSW SHERIDAN 44.75N 106.99W
02/08/2017 M2.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 5 NNE CLEARMONT 44.70N 106.33W
02/08/2017 M2.3 INCH SHERIDAN WY COCORAHS
0600 AM SNOW 5 S RYEGATE 46.26N 109.25W
02/08/2017 M2.5 INCH GOLDEN VALLEY MT COCORAHS
0600 AM SNOW 1 NW COLUMBUS 45.64N 109.27W
02/08/2017 M3.8 INCH STILLWATER MT CO-OP OBSERVER
&&
VLSLocal storm report, Feb 8, 10:13 AM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1013 AM MST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 3 NW BILLINGS 45.81N 108.55W
02/07/2017 M4.2 INCH YELLOWSTONE MT ASOS
1159 PM SNOW 4 SW BILLINGS 45.75N 108.57W
02/07/2017 M2.6 INCH YELLOWSTONE MT CO-OP OBSERVER
1013 AM SNOW 4 SSW BRIDGER 45.25N 108.96W
02/07/2017 M3.0 INCH CARBON MT TRAINED SPOTTER
0800 AM SNOW 8 SW RYEGATE 46.20N 109.34W
02/07/2017 M3.0 INCH GOLDEN VALLEY MT COCORAHS
0700 AM SNOW 5 N RED LODGE 45.26N 109.23W
02/07/2017 M3.0 INCH CARBON MT COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
02/07/2017 M2.1 INCH STILLWATER MT COCORAHS
0600 AM SNOW 8 SE ROUNDUP 46.35N 108.44W
02/07/2017 M3.1 INCH MUSSELSHELL MT COCORAHS
&&
VLSLocal storm report, Feb 8, 10:15 AM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1015 AM MST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
02/08/2017 M3.5 INCH PARK MT COCORAHS
0800 AM SNOW 5 NE BILLINGS 45.83N 108.44W
02/08/2017 M1.9 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 16 S SHERIDAN 44.57N 106.93W
02/08/2017 M1.8 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 2 NW SHERIDAN 44.81N 106.98W
02/08/2017 M3.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 15 N POMPEYS PILLAR 46.20N 108.00W
02/08/2017 M1.2 INCH YELLOWSTONE MT CO-OP OBSERVER
0700 AM SNOW 10 ENE MELVILLE 46.17N 109.77W
02/08/2017 M2.0 INCH SWEET GRASS MT COCORAHS
0700 AM SNOW 11 SSE BIG TIMBER 45.70N 109.85W
02/08/2017 M4.5 INCH SWEET GRASS MT COCORAHS
0600 AM SNOW 5 SE REED POINT 45.67N 109.47W
02/08/2017 M4.0 INCH STILLWATER MT COCORAHS
0600 AM SNOW 8 SE ROUNDUP 46.35N 108.44W
02/08/2017 M1.5 INCH MUSSELSHELL MT COCORAHS
&&
VLSLocal storm report, Feb 8, 10:47 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1047 AM MST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 NW BILLINGS 45.80N 108.56W
02/08/2017 M3.0 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 2 NNW SHERIDAN 44.81N 106.97W
02/08/2017 M2.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 10 ENE BILLINGS 45.82N 108.35W
02/08/2017 M2.0 INCH YELLOWSTONE MT COCORAHS
0100 AM SNOW 5 W RED LODGE 45.19N 109.35W
02/08/2017 M4.0 INCH CARBON MT MESONET
0100 AM SNOW 13 ENE WILSALL 46.09N 110.43W
02/08/2017 M1.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 17 SE BURGESS JUNCTION 44.57N 107.30W
02/08/2017 M9.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 12 NE WILSALL 46.11N 110.47W
02/08/2017 M3.0 INCH PARK MT MESONET
0100 AM SNOW 16 SW NYE 45.30N 110.07W
02/08/2017 M2.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 25 ESE EMIGRANT 45.27N 110.25W
02/08/2017 M3.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 21 SE BURGESS JUNCTION 44.58N 107.20W
02/08/2017 M7.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 7 ESE BURGESS JUNCTION 44.72N 107.40W
02/08/2017 M4.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 1 NNW BURGESS JUNCTION 44.79N 107.53W
02/08/2017 M3.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 8 WSW DAYTON 44.81N 107.41W
02/08/2017 M3.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 3 SSW LUTHER 45.24N 109.46W
02/08/2017 M3.0 INCH CARBON MT MESONET
0100 AM SNOW 14 W NYE 45.42N 110.09W
02/08/2017 M5.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 3 N COOKE CITY 45.06N 109.95W
02/08/2017 M4.0 INCH PARK MT MESONET
0100 AM SNOW 2 N COOKE CITY 45.05N 109.94W
02/08/2017 M5.0 INCH PARK MT MESONET
0100 AM SNOW 26 ESE EMIGRANT 45.22N 110.24W
02/08/2017 M3.0 INCH PARK MT MESONET
&&
VLSSpecial weather statement, Feb 8, 10:50 AM MST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Billings MT
1050 AM MST WED FEB 8 2017
MTZ039-056-081945-
Red Lodge Foothills-Eastern Carbon-
1050 AM MST WED FEB 8 2017
...BLOWING SNOW CONTINUES ALONG HIGHWAY 212 FROM RED LODGE TO
ROCKVALE AND PORTIONS OF HIGHWAY 310...
At 1045 AM areas of blowing snow continued to dramatically reduce
visibilities to near zero along Highway 212 and portions of Highway
310. Severe driving conditions are being reported. Winds should
begin to decrease by later this morning or early afternoon.
Winds around 25 to 35 mph can be expected.
Locations impacted include...
Bridger, Joliet, Fromberg, Bearcreek, Warren, Edgar, Belfry,
Rockvale, Boyd, Roberts, Fox and Silesia.
LAT...LON 4501 10920 4515 10919 4523 10924 4525 10937
4545 10918 4561 10882 4558 10880 4555 10880
4555 10878 4550 10874 4522 10870 4522 10864
4501 10859
TIME...MOT...LOC 1746Z 254DEG 0KT 4527 10906
DobbsThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:59 AM MST | High Wind Watch | BYZ | Golden Valley, Park, Stillwater, Sweet Grass, Wheatland | 255 days |
| Feb 8, 8:47 AM MST | Special Weather Statement | BYZ | Carbon | 118 min |
| Feb 8, 10:50 AM MST | Special Weather Statement | BYZ | Carbon | 115 min |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.